MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 8 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 8 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150400208
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the nursing team tried to open item during surgery, the scrub nurse was unable to take the sterile inner packaging out of the unsterile outer packaging.The scrub nurse then removed the paper seal to take the implant out.The circulating nurse and sales representative then assessed the packaging and could see that it looked like the two plastic packages were melted and had fused together.This raised issues about implant sterility.One of the nurses also noted that the circle indicator on the paper seal is orange, rather than red as with the other implants.It was assumed that the implant was not sterile, so a different implant was opened.There was a minimal waiting time as the second implant was on their shelf.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: when the nursing team tried to open item, the scrub nurse was unable to take the sterile inner packaging out of the unsterile outer packaging.The scrub nurse then removed the paper seal to take the implant out.The circulating nurse and i then assessed the packaging and could see that it looked like the two plastic packages were melted and had fused together.This raised issues about implant sterility.One of the nurses also noted that the circle indicator on the paper seal is orange, rather than red as with the other implants.This is included with the returning packaging.We then assumed that this particular implant was not sterile, so we opened another from their shelf.I have the damaged packing for return.The implant is also available to be returned with it.This has been decontaminated as it was passed out of the surgical field.Minimal waiting time as the 2nd implant was on their shelf.Velys attune tkr.Male patient.Feedback on this pc would be appreciated.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that both blisters packages were deformed and warped.The paper lid and on top of the blister was peeled off.Additionally, it was revealed that the inner and outer blisters become melted together.Therefore, it is reasonable to conclude that this condition caused difficulty in opening the package.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not conducted due to not being applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem rt sz 8 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE CR FEM RT SZ 8 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20417498
Report Number1818910-2024-21281
Device Sequence Number8258041
Product Code JWH
UDI-Device Identifier10603295041238
UDI-Public(01)10603295041238(17)340430(10)M6306H
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150400208
Device Lot NumberM6306H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/14/2024
10/23/2024
12/24/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/17/2024
10/25/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale